Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 212, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 18, 2018, 11:05 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 18, 2018, 11:30 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
144
WUUS53 KLBF 190405
SVRLBF
NEC089-183-190430-
/O.NEW.KLBF.SV.W.0212.180719T0405Z-180719T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1105 PM CDT WED JUL 18 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Holt County in north central Nebraska...
Northeastern Wheeler County in north central Nebraska...
* Until 1130 PM CDT.
* At 1105 PM CDT, a severe thunderstorm was located near Ewing, or 15
miles southeast of O'neill, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ewing, Page, Inman and Knievels Corner.
This includes the following highways...
Highway 20 between mile markers 314 and 328.
Highway 281 between mile markers 166 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 9876 4245 9849 4234 9830 4212 9830
4212 9829 4198 9829
TIME...MOT...LOC 0405Z 308DEG 41KT 4228 9847
HAIL...0.75IN
WIND...60MPH
$$
ET1 follow-up statement
892
WWUS53 KLBF 190428
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1128 PM CDT WED JUL 18 2018
NEC089-183-190437-
/O.EXP.KLBF.SV.W.0212.000000T0000Z-180719T0430Z/
Holt NE-Wheeler NE-
1128 PM CDT WED JUL 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4227 9876 4245 9849 4234 9830 4212 9830
4212 9829 4198 9829
TIME...MOT...LOC 0427Z 308DEG 41KT 4213 9821
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:50 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 18, 6:50 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 PM CDT Wed Jul 18 2018 .SYNOPSIS... Issued at 249 PM CDT Wed Jul 18 2018 H5 analysis this morning had a tandem of shortwaves across the central CONUS. The first over southern Nebraska and a second over central South Dakota. Another shortwave was located over western Oklahoma. High pressure remained anchored across the desert southwest and this feature extended east into far western Texas. Further east, a persistent trough of low pressure extended from northern Quebec into New England. At the surface, a mid day analysis had a surface low roughly over Phillip South Dakota. A weak wind convergent line extended east southeast, then south into central Nebraska, or roughly along a line from just east of Winner SD to east of Broken Bow NE. Winds were southeasterly east of the convergent line with westerly winds noted west of the line. AS of 2 PM CDT under partly cloudy skies, readings ranged from 80 to 85 degrees. && .SHORT TERM...(This evening through Thursday) Issued at 249 PM CDT Wed Jul 18 2018 The main forecast challenge lies in the first 6 to 12 hours of the short term forecast. Already as of 1 PM CDT, an area of steepening low level lapse rates has spread east along the SD/NEBR border. The nose of these higher lapse rates was located INVOF Winner South Dakota as of 2 PM CDT per the SPC meso page. Current satellite imagery has an area of "agitated" Cu along the SD/NEBR border from Valentine east to Boyd County. This area is colocated near the nose of the higher lapse rates and INVOF a surface wind convergence boundary which extends from east of Winner SD into north central and central Nebraska. ATTM, thunderstorms are expected to initiate along the SD/NEBR border near forecast issuance. Wouldn't be surprised if some initiation also occurs further north possibly as far north as I90 in central SD. Favorable deep layer shear and the presence of favorable elevated CAPE, and steep mid level lapse rates, will favor large hail as the main thunderstorm threat initially. Would expect the tornado threat to be confined to the northeastern forecast area where the surface winds are either east southeast or southeast-ie. location where low level helicities are expected to be most favorable. As this activity tracks southeast into north central, and central Nebraska this evening, the severe threat is expected to shift from Hail/wind, to more of a wind/heavy rain threat. ATTM the greatest threat for thunderstorms/severe storms appears to reside in the 5 PM CDT to 11 PM CDT time frame, although, convection initiation is expected to be earlier than that, more during the 3 PM CDT to 5 PM CDT time frame. Thunderstorms are expected to exit shortly after midnight with mainly clear skies expected behind the exiting tsras. Was concerned initially about fog potential overnight, however, with no support from numerical guidance, will forgo mentioning fog. Much warmer air will begin to push into the western forecast area on Thursday as ridging begins to build north and northeast into the central Rockies/Central Plains. H85 temps by Thursday afternoon, approach 30 to 32 degrees C in the far southwest. That being said, fcst highs in the upper 90s remain on track. .LONG TERM...(Thursday night through Wednesday) Issued at 249 PM CDT Wed Jul 18 2018 Thursday night through Saturday...The upper level disturbance, responsible for thunderstorms Tonight, will drift east into Minnesota and Wisconsin Friday, ending up in Indiana by Saturday. At the same time, ridging will build into the northern Rockies then northern plains by Saturday. This will lead to a mainly dry forecast with highs in the upper 80s to lower 90s. Saturday night through Wednesday...Beginning Saturday night, a trough of low pressure aloft will track across southern Canada. Mid level warm air advection will increase Saturday night from northeastern Colorado into western Nebraska. This will lead to an increased threat for thunderstorms Saturday night in the west. Better chances for showers and thunderstorms will arrive Sunday night in association with a cold fropa. Low end precipitation chances will continue into midweek next week. Upper level high pressure will intensify and move west to the swrn CONUS early next week. This will place the forecast area in northwesterly flow aloft with weak upper level disturbances riding this flow from the northern Rockies, se into the central plains. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 639 PM CDT Wed Jul 18 2018 Local radar display shows numerous storms across north central NEB east of highway 83, some strong to severe. Current thinking is storms will continue to affect mainly north central NEB through the evening hours moving east to southeast. Otherwise, current thinking is storms will not affect the KLBF terminal. Storms not expected to affect directly the KVTN terminal but will be nearby thus VCTS present through 03Z. Of which, gusty outflow winds could affect the terminal but confidence low so tempo group at this time. Chances for thunderstorms diminish late tonight with skies clearing. Tomorrow, sunny skies and VFR conditions prevail with light northwest breezes. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous weather outlook, Jul 18, 9:04 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 904 PM CDT Wed Jul 18 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-200215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 904 PM CDT Wed Jul 18 2018 /804 PM MDT Wed Jul 18 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms continue to be possible east of Highway 83 across north central Nebraska. Primary threats include large hail and damaging winds. A severe thunderstorm watch remains in effect for portions of north central Nebraska until 1 AM central time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Additional thunderstorms are possible in the afternoon and evening Sunday through Wednesday. Severe potential is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening across portions of north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Special weather statement, Jul 18, 8:41 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
841 PM CDT WED JUL 18 2018
NEZ027-028-038-190230-
Loup NE-Custer NE-Garfield NE-
841 PM CDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND
NORTHEASTERN CUSTER COUNTIES UNTIL 930 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Taylor, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Taylor, Sargent, Comstock, Big Oak Canyon, Divide Hill, Wescott and
Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 107 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Nebraska.
LAT...LON 4174 9921 4152 9921 4153 9951 4182 9951
4188 9931 4174 9920
TIME...MOT...LOC 0141Z 332DEG 20KT 4176 9939
SnivelyLocal storm report, Jul 18, 8:46 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 13 NNW TAYLOR 41.94N 99.48W
07/18/2018 E2.00 INCH LOUP NE PUBLIC
&&
THORNELocal storm report, Jul 18, 10:00 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 W COMSTOCK 41.56N 99.32W
07/18/2018 CUSTER NE PUBLIC
WIND DRIVEN HAIL RESULTED IN SOME CROP DAMAGE. CORN
STALKS LAID OVER VIA SOCIAL MEDIA
&&
SNIVELYSpecial weather statement, Jul 18, 10:15 PM CDT, 50 minutes before
Special Weather Statement National Weather Service North Platte NE 1015 PM CDT WED JUL 18 2018 NEZ010-190400- Holt- 1015 PM CDT WED JUL 18 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HOLT COUNTY... At 1015 PM CDT, strong thunderstorms were clustered near Stuart, or 23 miles east of Bassett, moving southeast at 45 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... O'neill, O'Neill, Atkinson, Stuart, Emmet and Opportunity. This includes the following highways... Highway 20 between mile markers 277 and 312. Highway 281 between mile markers 175 and 200. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4262 9923 4279 9896 4260 9837 4226 9873 TIME...MOT...LOC 0315Z 300DEG 41KT 4263 9907 ET
Special weather statement, Jul 18, 10:52 PM CDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 1052 PM CDT WED JUL 18 2018 NEZ010-029-190430- Wheeler-Holt- 1052 PM CDT WED JUL 18 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HOLT AND NORTHEASTERN WHEELER COUNTIES... At 1052 PM CDT, strong thunderstorms were clustered near O'neill, moving southeast at 40 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... O'neill, O'Neill, Ewing, Page, Inman and Knievels Corner. This includes the following highways... Highway 20 between mile markers 303 and 328. Highway 281 between mile markers 166 and 188. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4198 9829 4235 9888 4257 9861 4247 9830 TIME...MOT...LOC 0352Z 305DEG 37KT 4238 9863 ET
Local storm report, Jul 18, 10:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT WED JUL 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 7 WSW AMELIA 42.18N 99.09W
07/18/2018 M1.25 INCH HOLT NE TRAINED SPOTTER
0625 PM HAIL 12 N AINSWORTH 42.72N 99.86W
07/18/2018 E1.75 INCH BROWN NE PUBLIC
MOSTLY PEA SIZE WITH A DECENT AMOUNT OF GOLF BALL SIZE.
0656 PM HAIL 1 N LONG PINE 42.55N 99.70W
07/18/2018 E1.75 INCH BROWN NE PUBLIC
0707 PM HAIL 3 WNW BUTTE 42.93N 98.90W
07/18/2018 E1.00 INCH BOYD NE TRAINED SPOTTER
TRAINED SPOTTER
0716 PM HAIL 7 NE ALMERIA 41.91N 99.44W
07/18/2018 E1.75 INCH LOUP NE PUBLIC
0716 PM TSTM WND GST 7 NE ALMERIA 41.91N 99.44W
07/18/2018 E60.00 MPH LOUP NE PUBLIC
0716 PM HAIL 13 NNW TAYLOR 41.94N 99.48W
07/18/2018 E2.00 INCH LOUP NE PUBLIC
0725 PM HAIL 4 NE TAYLOR 41.81N 99.33W
07/18/2018 E1.25 INCH LOUP NE PUBLIC
0740 PM TSTM WND GST 3 N TAYLOR 41.81N 99.38W
07/18/2018 M62.00 MPH LOUP NE TRAINED SPOTTER
DIME SIZE HAIL ALSO OBSERVED
0742 PM HAIL 3 WSW COMSTOCK 41.54N 99.30W
07/18/2018 E1.75 INCH CUSTER NE TRAINED SPOTTER
LOTS OF PING PONG SIZE WITH SOME GOLF BALL
0745 PM TSTM WND DMG 4 W COMSTOCK 41.56N 99.32W
07/18/2018 CUSTER NE PUBLIC
WIND DRIVEN HAIL RESULTED IN SOME CROP DAMAGE. CORN
STALKS LAID OVER VIA SOCIAL MEDIA
0755 PM HAIL 5 W BURWELL 41.78N 99.23W
07/18/2018 E1.00 INCH LOUP NE PUBLIC
ONLY A FEW QUARTER SIZE HAIL
0825 PM HAIL 16 N ONEILL 42.69N 98.65W
07/18/2018 E1.00 INCH HOLT NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:02 PM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jul 18, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 39 min |
| Jul 18, 7:12 PM CDT | Tornado Warning | LBF | Loup | 48 min |
| Jul 18, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Jul 18, 7:53 PM CDT | Special Weather Statement | LBF | Holt | 67 min |
| Jul 18, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 21 min |
| Jul 18, 8:04 PM CDT | Special Weather Statement | LBF | Sherman | 41 min |
| Jul 18, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Jul 18, 8:19 PM CDT | Special Weather Statement | LBF | Garfield | 41 min |
| Jul 18, 8:41 PM CDT | Special Weather Statement | LBF | Loup | 49 min |
| Jul 18, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jul 18, 10:52 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| Jul 18, 11:27 PM CDT | Special Weather Statement | LBF | Wheeler | 33 min |
| Jul 19, 12:00 AM CDT | Special Weather Statement | LBF | Wheeler | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.